Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 6:29 PM CDT for Williamson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 7, 2014, 6:54 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Williamson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 4:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS54 KOHX 072329 SVROHX TNC187-080015- /O.NEW.KOHX.SV.W.0063.140607T2329Z-140608T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 629 PM CDT SAT JUN 7 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 715 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FRANKLIN...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MUCH OF EASTERN WILLIAMSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3597 8665 3578 8669 3582 8693 3597 8690 TIME...MOT...LOC 2328Z 277DEG 17KT 3589 8680 $$ FORECASTER:13
1 follow-up statement
926 WWUS54 KOHX 072354 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 654 PM CDT SAT JUN 7 2014 TNC187-080004- /O.CAN.KOHX.SV.W.0063.000000T0000Z-140608T0015Z/ WILLIAMSON TN- 654 PM CDT SAT JUN 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR MUCH OF WILLIAMSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THE FRANKLIN AREA WAS MOVING EAST. THERE IS A SEVERE THUNDERSTORM WARNING STILL IN EFFECT FOR FAR EASTERN SECTIONS OF WILLIAMSON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR CENTRAL TENNESSEE WEST OF I 65. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR CENTRAL TENNESSEE EAST OF I 65. LAT...LON 3597 8665 3578 8669 3582 8693 3597 8690 TIME...MOT...LOC 2354Z 277DEG 17KT 3587 8665 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:14 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 7, 5:14 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT SAT JUN 7 2014 .UPDATE... UPDATED SUITE OF FORECAST PRODUCTS FOR TORNADO WATCH NUMBER 253. && .PREV DISCUSSION.../ISSUED 256 PM CDT SAT JUN 7 2014/ DISCUSSION... ..POSSIBLE SEVERE STORM POTENTIAL FOR LATE THIS AFTERNOON AND EVENING MAINLY FOR THE WEST HALF OF MIDDLE TN... LOW PRESSURE AND OLD CONVECTIVE SYSTEM OVER NE MISSOURI CONTINUES TO SPIN AND MOVE EASTWARD...PUSHING ITS WARM FRONT NORTHWARD THROUGH MIDDLE TN. DEWPOINTS SOUTH OF THIS BOUNDARY ARE IN THE LOW 70S ACROSS MIDDLE/SRN MIDDLE TN...CREATING SOUPY CONDITIONS ACROSS THE AREA. OUTFLOW BOUNDARY FROM THE SOUTHERN EDGE OF THE OLD CONVECTIVE COMPLEX IS HELPING TO REGENERATE STRONG STORMS IN FAR SRN IL AS WELL AS WRN TN IN THE WARM SECTOR...WELL AHEAD OF MORE DEVELOPMENT ALONG THE LAGGING COLD FRONT. THESE ARE QUICKLY APPROACHING THE AREA...AND THINK ONSET OVER OUR FAR WRN/NWRN CWA COULD BE AS EARLY AS 430 PM. BULK SHEAR VALUES RANGE FROM 4-50KTS...PLENTY FOR SOME SUPERCELLULAR DEVELOPMENT. SOUNDINGS ARE FAIRLY WET THOUGH...SO NOT REALLY EXPECTING HAIL TO BE A THREAT...SO THINKING THAT WET MICROBURSTS/DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. THUS...A SEVERE T-STORM WATCH HAS BEEN ISSUED FOR THE WRN/NWRN PORTION OF THE AREA UNTIL 9PM. THINKING THE LINE OF STORMS NEAR PADUCAH WILL EXPAND AND THAT COULD BE THE MAIN FEATURE...APPROACHING I-65 BY 8PM ROUGHLY...AND MOVING QUICKLY SE ACROSS THE REST OF MIDDLE TN...SHOULD IT HOLD TOGETHER THAT LONG. HAVE HIGH CHC POPS EAST...AND LIKELY POPS IN AND AROUND THE WATCH AREA THROUGH THIS EVENING...TAPERING POPS QUICKLY AFTER MIDNIGHT. WITH ALL THE MOISTURE AROUND AND CALMING WINDS TOWARDS DAWN BEHIND THE FRONTAL BOUNDARY...COULD HAVE PATCHY DENSE FOG TOWARDS MORNING. MENTIONED PATCHY FOG IN THE FORECAST FOR NOW. THEREAFTER...WE MAY GET A BREAK IN MOST OF THE PRECIPITATION FOR SUNDAY BEFORE AN UPPER LOW DEVELOPS OVER THE PLAINS LATE TOMORROW. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND STORMS...MAINLY FROM MONDAY THROUGH WEDNESDAY AS IT SLOWLY MOVES TOWARDS THE GREAT LAKES BY THURSDAY. TUESDAY LOOKS LIKE THE BEST CHANCE FOR STORMS...WHERE SOME COULD BE SEVERE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS. ANOTHER SYSTEM/COLD FRONT APPROACHES THE AREA FRIDAY...QUICKLY ON THE HEELS OF THE MID-WEEK SYSTEM. HAVE EXTENDING POPS THROUGH THE REST OF THE FORECAST PERIOD AS A RESULT. HOWEVER BY THEN...THE UPPER LEVEL RIDGE OVER THE PLAINS SHOULD START TO MAKE SOME HEADWAY AND HOPEFULLY START TO BRING AN END TO OUR STORMY PATTERN. WENT BELOW GUIDANCE IN TEMPS GIVEN THE AMPLE RAIN CHANCES. THROUGH ALL OF NEXT WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND STORMS CONTINUING IN A MOIST AIRMASS...AMPLE RAINFALL COULD LEAD TO FLASH FLOODING IN SOME AREAS...DEPENDING ON WHERE THE CONVECTIVE COMPLEXES TRAVEL OR WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS. THOUGH WE CAN PINPOINT AN AREA WITH A WATCH...STAY ABREAST OF THE POTENTIAL FOR HEAVY RAIN/FLOODING THROUGHOUT THE NEXT SEVERAL DAYS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 7, 5:55 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 555 PM CDT SAT JUN 7 2014 TNZ005>008-023>027-056>060-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE-GILES- 555 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR LOCATIONS MAINLY ALONG AND WEST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS ARE EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING IN THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. TNZ009>011-028>034-061>066-075-077>080-081000- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 555 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 7, 3:43 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 W CENTERVILLE 35.79N 87.54W
06/05/2014 HICKMAN TN EMERGENCY MNGR
*** 1 FATAL *** VEHICLE SWEPT OFF ROAD NEAR BEAVER
CREEK DAM IN CENTERVILLE. 1 FATALITY
&&
EVENT NUMBER OHX1400389
11Special weather statement, Jun 7, 5:02 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT SAT JUN 7 2014
TNZ005-006-023>025-056>058-093-094-072245-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-PERRY-
STEWART-WAYNE-
502 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE
COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG TO SEVERE THUNDERSTORMS APPROACHING THE TENNESSEE RIVER.
THESE STORMS WILL BE CROSSING THE RIVER SHORTLY AND INTO WESTERN
MIDDLE TENNESSEE. ONE SEVERE STORM IS CURRENTLY MOVING THROUGH
STEWART COUNTY AT THIS TIME.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3664 8784 3665 8743 3500 8746
3500 8798 3529 8799 3530 8802 3539 8803
3541 8798 3546 8805 3549 8799 3553 8798
3561 8804 3572 8804 3591 8793 3598 8803
3617 8793 3631 8796 3644 8806 3668 8807
BOYDSpecial weather statement, Jun 7, 6:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT SAT JUN 7 2014
TNZ056-058-093-072345-
LEWIS-PERRY-WAYNE-
613 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE
COUNTIES...
AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EASTSOUTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LINDEN AND FLATWOODS.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
LAT...LON 3566 8792 3554 8755 3532 8770 3548 8800
3550 8798 3553 8798 3555 8800
BOYDSpecial weather statement, Jun 7, 6:24 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT SAT JUN 7 2014
TNZ024>028-057-059-060-062-080030-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HUMPHREYS-MAURY-RUTHERFORD-
WILLIAMSON-WILSON-
624 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HUMPHREYS...MAURY...RUTHERFORD...WILLIAMSON AND WILSON
COUNTIES...
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO MCEWEN...
MOVING EAST AT 45 MPH.
PEOPLE IN AND AROUND NASHVILLE...BEAMAN PARK...JOELTON...MCEWEN...
ASHLAND CITY...CHARLOTTE...WHITES CREEK...DICKSON...WHITE
BLUFF...PINEWOOD AND BELLS BEND SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PEOPLE WHO ARE OUTDOORS THIS EVENING SHOULD SEEK SHELTER WHEN STORMS
APPROACH. ALTHOUGH SEVERE STORMS ARE NOT OCCURRING AT THIS
TIME...THE STORMS APPROACHING NASHVILLE WILL PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. ALSO...THE THUNDERSTORMS
COULD INTENSIFY QUICKLY. A TORNADO WATCH IS IN EFFECT FOR THE
NASHVILLE AREA UNTIL MIDNIGHT.
AGAIN...PEOPLE WHO ARE OUTDOORS SHOULD SEEK SHELTER QUICKLY WHEN
STORMS APPROACH.
HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL...AND WINDS 30 TO
40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3635 8693 3628 8664 3626 8664 3624 8661
3626 8658 3617 8626 3569 8692 3600 8796
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 7, 12:16 AM CDT | Special Weather Statement | OHX | Humphreys | 59 min |
| Jun 7, 2:10 AM CDT | Areal Flood Advisory | OHX | Dickson | 110 min |
| Jun 7, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
| Jun 7, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 36 min |
| Jun 7, 5:02 PM CDT | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Lewis, Perry, Stewart and 1 more | 43 min |
| Jun 7, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jun 7, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 34 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 7, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 56 min |
| Jun 7, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 35 min |
| Jun 7, 6:13 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| Jun 7, 6:24 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Humphreys, Williamson, Wilson | 66 min |
| Jun 7, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.